Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Aug 25, 2021, 9:02 PM CDT for LaPorte County, Indiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2021, 9:02 PM CDT (02:02 UTC)
- Expired
- Aug 25, 2021, 10:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Northern Indiana
- Hail
- 0.50 in
- Wind
- 40
County LaPorte County, IN
The radar
The Northern Indiana radar (KIWX), 99 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2295 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1479 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
305
WWUS83 KIWX 260202
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
902 PM CDT Wed Aug 25 2021
INZ003-260300-
La Porte IN-
902 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of northern La Porte
County through 1000 PM CDT...
At 902 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chesterton, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Westville around 1015 PM EDT.
Other locations in the path of this storm include Wanatah and
Kingsford Heights.
This includes the following highways...
Interstate 80 in Indiana between mile markers 38 and 47.
Interstate 94 in Indiana between mile markers 33 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4170 8693 4173 8688 4152 8658 4130 8693
TIME...MOT...LOC 0202Z 316DEG 13KT 4159 8697
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
RTCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 25, 5:32 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Aug 25, 5:32 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
632 PM EDT Wed Aug 25 2021
.SYNOPSIS...
Issued at 325 PM EDT Wed Aug 25 2021
The prolonged period of dangerous heat will continue through the
end of the week, with the heat index each day reaching well into
the nineties, to near 100. Thunderstorms are possible early
tonight, especially toward northwest Indiana. Otherwise, daily
thunderstorm chances continue in this hot and humid pattern.
&&
.SHORT TERM...(This Evening through Thursday)
Issued at 325 PM EDT Wed Aug 25 2021
Attention this evening is on a weak low pressure area/MCV exiting
IA and entering IL. This feature is favored to spark storms in
northern Illinois, drifting into our area in a 23- 03z (7PM to 11
PM EDT) window. Bulk shear is still a limiting factor, but if
yesterday evening was an indication, that is a moot point in this
very unstable environment. Mixed-Layer CAPE will continue to be
robust. Locally damaging wind gusts would be the primary concern
with DCAPE forecast to be near 1,000 j/kg. This is not a slam-dunk
event due to a wide range of solutions, but there is already some
agitated cumulus in that area as of 3 PM. This will need to be
monitored closely.
An MCV is also located over west-central OH this afternoon but is
drifting ESE, with storms developing well outside of CWA. It is
plausible that NW OH is well worked over for the day limiting the
possibility of additional storms. It is unclear whether any upstream
activity (see preceding paragraph) survives all the way to this
area.
For Thursday, the best synoptic forcing for daytime showers and
thunderstorms is over IL in an area of 850-mb warm-air advection.
Otherwise, a 700-mb shortwave approaches from the northwest around
sunset. From a mesoscale perspective, it is plausible there will be
another lingering trigger from any pre-dawn convection. As such,
I will retain some POPs for the daytime hours, but I think that
the greatest coverage of storms will arrive toward sunset.
A note on the heat: Our heat index is forecast to reach 100F at a
couple of sites, with much of the area at least hitting the
upper-90s. The same can be said of Friday too. For the time
being, the concensus with a couple neighboring offices is to pass
any headline decisions to the incoming shifts.
&&
.LONG TERM...(Thursday Night through Wednesday)
Issued at 325 PM EDT Wed Aug 25 2021
Like these past couple days, look for many dry hours outside of
scattered thunderstorm chances. It is tough to pinpoint specific
dry periods in this pattern. There are timing irregularities for
the previously mentioned 700-mb shortwave such that some solutions
favor convection arriving near dawn Friday morning.
Friday and through the weekend we will continue to be on the
western fringe of a subtropical high which will keeps things warm,
and humid with thunderstorm chances. This pattern may come to an
end around Monday when the ridge flattens in response to troughing
over the Atlantic and an 850-mb baroclinic zone dropping in
through the Plains and Midwest. Because of the synoptic forcing,
Monday could offer our greatest coverage of wet weather.
Temperatures would turn cooler thereafter.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 620 PM EDT Wed Aug 25 2021
The lake breeze had moved farther inland the past few hours with
a few showers and a brief storm along the boundary south of SBN.
An organized complex was moving east over northern IL and should
reach northern Indiana late this evening. Believe storm activity
should stay south of SBN with some showers making it as far east
as FWA early tonight. Expect VFR conditions except possibly some
brief VFR with showers and possibly some MVFR fog at SBN.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Heat Advisory until 9 PM EDT /8 PM CDT/ this evening for
INZ003>009-012>018-020-022>027-032>034.
MI...Heat Advisory until 9 PM EDT this evening for MIZ077>081.
OH...Heat Advisory until 9 PM EDT this evening for OHZ001-002-004-005-
015-016-024-025.
LM...NONE.
&&
SYNOPSIS...Brown
SHORT TERM...Brown
LONG TERM...Brown
AVIATION...Skipper
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Aug 25, 2:44 PM CDT, 6 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 344 PM EDT Wed Aug 25 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-261945- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 344 PM EDT Wed Aug 25 2021 /244 PM CDT Wed Aug 25 2021/ ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Thunderstorms are possible this evening, especially toward northwest Indiana. These storms could produce gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The prolonged period of dangerous heat will continue. Heat index values will be in the middle 90s to around 100 on through Sunday. Periodic thunderstorms are expected through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-261945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 344 PM EDT Wed Aug 25 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Thunderstorms are possible this evening. These storms could produce gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Periodic thunderstorms are possible through the weekend.
In the hours before
Special weather statement, Aug 25, 5:26 PM CDT, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Northern Indiana
626 PM EDT Wed Aug 25 2021
INZ020-252300-
White IN-
626 PM EDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of northwestern White
County through 700 PM EDT...
At 625 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wolcott, or 8 miles southeast of McCoysburg. This storm was nearly
stationary.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Monon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4084 8699 4091 8699 4091 8685 4089 8673
4074 8691 4076 8699 4084 8703
TIME...MOT...LOC 2225Z 194DEG 4KT 4080 8695
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
RTCSpecial weather statement, Aug 25, 7:59 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Northern Indiana
759 PM CDT Wed Aug 25 2021
INZ003-012-260130-
La Porte IN-Starke IN-
759 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of central Starke and
southwestern La Porte Counties through 830 PM CDT...
At 758 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kouts, or near Malden, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
La Crosse around 910 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4141 8693 4146 8674 4127 8670 4127 8693
TIME...MOT...LOC 0058Z 262DEG 17KT 4134 8696
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RTCSpecial weather statement, Aug 25, 9:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
902 PM CDT Wed Aug 25 2021
INZ003-260300-
La Porte IN-
902 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of northern La Porte
County through 1000 PM CDT...
At 902 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chesterton, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Westville around 1015 PM EDT.
Other locations in the path of this storm include Wanatah and
Kingsford Heights.
This includes the following highways...
Interstate 80 in Indiana between mile markers 38 and 47.
Interstate 94 in Indiana between mile markers 33 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4170 8693 4173 8688 4152 8658 4130 8693
TIME...MOT...LOC 0202Z 316DEG 13KT 4159 8697
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RTCThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:59 PM CDT | Special Weather Statement | IWX | Starke | 31 min |
| Aug 25, 8:16 PM CDT | Special Marine Warning | IWX | 89 min | |
| Aug 25, 8:28 PM CDT | Heat Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 12 hr |
| Aug 25, 9:47 PM CDT | Special Marine Warning | IWX | 58 min | |
| Aug 25, 10:36 PM CDT | Special Weather Statement | IWX | Saint Joseph | 39 min |
| Aug 25, 10:45 PM CDT | Special Marine Warning | IWX | 90 min | |
| Aug 25, 11:35 PM CDT | Special Weather Statement | IWX | Elkhart | 25 min |
| Aug 25, 11:56 PM CDT | Areal Flood Advisory | IWX | Elkhart, Kosciusko, LaGrange, Marshall, Noble, Saint Joseph and 1 more | 3 hr |
| Aug 26, 1:38 AM CDT | Areal Flood Advisory | IWX | DeKalb, Steuben | 3 hr |
| Aug 26, 6:39 PM CDT | Special Weather Statement | IWX | Defiance | 36 min |
| Aug 26, 6:57 PM CDT | Special Weather Statement | IWX | Paulding | 63 min |
| Aug 25, 9:42 PM CDT | Special Weather Statement | IWX | Berrien | 33 min |
| Aug 25, 10:04 PM CDT | Special Weather Statement | IWX | Berrien | 26 min |
| Aug 25, 10:15 PM CDT | Areal Flood Advisory | IWX | Berrien | 3 hr |
| Aug 25, 11:37 PM CDT | Special Weather Statement | IWX | Cass | 23 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.